Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2005, 2:13 PM CDT for Robertson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 14, 2005, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:15 PM CDT | TSTM WND DMG | Springfield, TN | 20TH AVE TREE DOWN ACROSS TRAILER AND CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 141914
SVROHX
TNC147-141945-
/O.NEW.KOHX.SV.W.0135.050614T1913Z-050614T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROBERTSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPRINGFIELD
* UNTIL 245 PM CDT
* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGFIELD...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENBRIER AND RIDGETOP BY 220 PM CDT
WHITE HOUSE AND CROSS PLAINS BY 230 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3655 8664 3647 8665 3643 8669 3643 8674
3638 8679 3639 8689 3638 8694 3640 8696
3654 8696 3661 8659
$$
131 follow-up statement
000
WWUS54 KOHX 141930
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT TUE JUN 14 2005
TNC147-141945-
/O.CON.KOHX.SV.W.0135.000000T0000Z-050614T1945Z/
ROBERTSON TN-
228 PM CDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR
EASTERN ROBERTSON COUNTY...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSS PLAINS...AND
WAS MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS PLAINS AND WHITE HOUSE THROUGH 245 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3655 8664 3647 8665 3643 8669 3643 8674
3638 8679 3639 8689 3638 8694 3640 8696
3654 8696 3661 8659
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:47 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 1:47 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CDT TUE JUN 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM LAKE ERIE...THROUGH IN...INTO MIDDLE TN...JUST AHEAD OF A WEAK COLD FRONT. FRONT AND TSTM ACTIVITY WILL MOVE EASTWARD... OUT OF OUR CWA BY MID EVENING. AIR MASS BEHIND THE FRONT IS PRETTY DRY...AS SEEN IN 12Z LITTLE ROCK AND SPRINGFIELD MO SOUNDINGS. 12Z NAM AND GFS PERSIST IN SHOWING UPPER LEVEL SHORTWAVE DEVELOPING OVER KS/OK AROUND 06Z THURSDAY AND MOVING TO THE SOUTHEAST. BOTH KEEP THE BULK OF THE MOISTURE TO OUR SOUTH...SO WILL JUST HAVE SLIGHTLY HIGHER POPS (NOT AS HIGH AS A SLIGHT CHANCE) AND CLOUD COVER FOR OUR WEST AND SOUTHWEST COUNTIES. OTHERWISE...THE MID STATE WILL BE UNDER NORTHWEST MID AND UPPER- LEVEL FLOW...WITH SURFACE HIGH TO THE NORTH...INTO EARLY NEXT WEEK. THIS WILL BRING MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS...AND COOLER TEMPERATURES...TO MIDDLE TN THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 89 63 84 / 20 0 0 10 CLARKSVILLE 67 89 63 84 / 10 0 0 10 CROSSVILLE 64 85 59 78 / 30 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/55
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS AFTERNOON. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 14, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Jun 14, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 23 min |
| Jun 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 14, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 41 min |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 36 min |
| Jun 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale | 23 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Smith | 25 min |
| Jun 14, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Jun 14, 6:21 PM CDT | Tornado Warning | OHX | Fentress, Overton | 24 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.